Arkansas, 2022

Flood in Arkansas, February 25 to 28, 2022

February 25 to 28, 2022 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the White River in late February.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the White River in late February.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 12:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 25, 12:15 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1215 PM CST Fri Feb 25 2022

.AVIATION...Updated w/ a discussion for the 25/18Z TAFs

SCT TO BKN low-lvl cloud cover including some CU remain present
across the S/Ern half of the FA Fri afternoon, w/ OVC condns noted
over far S/E AR. CIGs wl vary through the PD, w/ some mixed MVFR
condns at Cntrl and Srn terminals through the evening, before
low-lvl cloud cover builds back in across Wrn and N/Wrn AR late
Fri night. MVFR CIGs are expected to prevail at most terminals
through Fri night and into Sat, w/ some low end potential for
-FZDZ across Srn AR, and have added PROB30 groups accordingly.

/232/

&&

PREV DISCUSSION...(ISSUED 333 AM CST Fri Feb 25 2022)
SHORT TERM...Today Through Sunday

FRIDAY: The sun will return to begin the forecast period during the
day on Friday as High Pressure at the surface promotes clearing
skies throughout the day. Temperatures will not rebound too much,
especially in locations that saw sleet accumulation. Statewide high
temperatures will range from the lower 30's to lower 40's. However,
chances for precipitation will increase as we delve into the
weekend.

SATURDAY: Upper level flow will promote ascent, especially at 500mb
across the ARK-LA-TEX region as this area will overlaid by a right
entrance region to a respectable 500mb jet. Precipitation in the
form of light freezing drizzle/light freezing rain/light rain will
all be possible into the early morning hours across southern
portions of the state. By noon on Saturday, temperatures will warm
across the state to values that will be above freezing in the
regions of precipitation across southern Arkansas, thus shifting the
main precipitation type to liquid rain. Into the afternoon/evening
time-frame a light shield of rain will begin to overspread the
state. Rain will remain the dominant precipitation type across the
state on Saturday afternoon.

SATURDAY NIGHT/SUNDAY: Later Saturday evening/into Saturday night
temperatures will begin to drop across the state. Locations across
the northern portion of the state and the higher terrain of the
Boston, Ozark, and Ouachita mountain ranges could see a changeover
to light sleet/light freezing rain/light snow. However, no
significant accumulations are expected. Later into the evening and
closing in on midnight Sunday areas along and north of the I-40
corridor could expect light freezing rain and light sleet as the
precipitation is quickly ushered southeastward. The pre-dawn hours
on Sunday would be the greatest opportunity for wintry precipitation
in the Little Rock metro area. Accumulations will be none to
possibly a light trace amount of freezing rain that will need to be
met with caution as you travel Sunday morning. The main problem
areas would be reserved to elevated surfaces such as bridges and
overpasses on your Sunday morning commute. During the day on Sunday,
temperatures will warm and any wintry precipitation that has fallen
should melt rather quickly. This potential winter weather event
would have minimal impacts and be reserved to the early morning
hours on Sunday, especially before dawn.

LONG TERM...Sunday Night Through Thursday

Calm weather conditions are anticipated through the long term
portion of the forecast, which is quite the opposite of what has
been observed across the state recently. H500 flow will be nwrly to
zonal across the region with sfc ridging overhead initially, then
shifting to the east with time.

Temperatures will generally warm through the period with several
days of highs in the 60s/70s. Overnight lows will be cool initially,
but will also follow a warming trend through late week. Some precip
may await the region shortly after the end of the period but have
not included any POPs through Thursday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...232
Hazardous weather outlook, Feb 25, 3:49 AM CST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
349 AM CST Fri Feb 25 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
349 AM CST Fri Feb 25 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A quick shot of mixed precipitation including freezing rain and
sleet may be seen across central and southern Arkansas late Friday
night. Up to a glaze of ice accumulation is possible.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Saturday night into Sunday morning, a quick round of light snow will
be possible across northern Arkansas. A transition zone of
rain/sleet/snow will also be possible along and near the I-40
corridor. Accumulations are expected to remain minimal with around
a dusting or glaze possible.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Monroe

When
February 25, 2:00 PM CST to February 28, 11:59 PM CST
Where
Monroe County, 3.88 mi NNE of Clarendon Muni Arpt to 2.21 mi NE of Roe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.705, -91.384

Heavy rain brought flooding to the White River at Clarendon in late February.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1005719.